Can panic attacks and racing heart be indications for pheochromocytoma?
User rating for this question
Hello. For ten years I have had "panic attacks". They hit me like a XXXXXXX even when im in a calm state of mind. Ive had my heart restarted with a drug in an ambulance for my heart being 250bpm. Last saturday I took benadryl and soon after had to call ambulance. my bp was 220/113. I have had 500+ episodes. Its very extreme. Ive had low potassium, and many trips to er. Is it possible I may have phenochromocytomo??? Also had blood transfusion for anemia
Posted Wed, 25 Dec 2013 in Mental Health
Answered by Dr. Maruti Karale 35 minutes later
Brief Answer: Pheochromocytoma is a possibility Detailed Answer: Hello Mr XXXXXXX Thanks for query. Pheochromocytoma can present with the similar features that you had but it is not the single disorder causing such symptoms. I would first evaluate you for arrhythmia (fast heart rate) or structural heart disease and then consider other possibilities. You need to consult a cardiologist first before going to an endocrinologist. Hope I answered your query. Regards
Follow-up: Can panic attacks and racing heart be indications for pheochromocytoma? 7 hours later
ive already had my heart tested with cardiogram and stress test, etc. However, my adrenal glands have never been looked at. Stimulants like caffeine set this off. I cant take my add medicine it woulf put me in an ambulance in 15 minutes easily. (ritlin). If I try to diet I feel like my sugar levels drop too much and I cannot restrict food like I used to or exercise as I used too. exercise can cause this to happen as well. Im going to my primary tomorrow to see if I can get into see an endochrinologist. Ive had easily over 500 episodes...and that seems pretty extreme for panic attacks. Ive dealt with this for 10 years. My last straw was saturday when my bp was 220. My primary doc asked for my forms from the hospital that has seen me repeatedly and they did not even record my bp. They just chalked it up to panic attacks. But then my doctor told me that that bp is very dsngerous...yet she put me on buspar for anxiety. I am so tired of all this. I am not taking the buspar in case I end up with having a reaction to it like I did saturday with benadryl. Also things like delodid, narcotic pain meds, any caffeine makes me very sick. Been in ambulance after mountain dew not knowing it would do this yet. Had extreme shakes, sweating, diaherrea, fainting, my bp was elevated...I used to drink caffeine alot before I had my first episode of this. I lead a normal life...
Answered by Dr. Maruti Karale 36 hours later
Brief Answer: Pheochromocytoma is a possibility Detailed Answer: H, Repeated episodes of high BP and rapid heart rate are against the diagnosis of panic attacks. You can push for an endocrinologist referral when you meet your primary healthcare provider. An endocrinologist opinion for evaluation which would include batter of blood test will be useful. Hope this answers your query. Thank you.
People also viewed
- Lots of clotting with heavy bleeding took benadryl help
- Panic attacks after heart surgery
- Panic attack or heart attack
- Panic attack vs heart attack
- Moody sleeps a lot poor in study behaves abnormal
- Early ejaculation short penis have anxiety help
- High fever headaches taking taxim o azithral pan 40 treatment
- Acute knee pain nerve compression cervical myelopathy traction required treatment
- Anorexic obsessive control over diet treatment
- Mdpv "heart attack or panic attack"
- Heart pains mephedrone panic attack
- Have been spotting blood not brown what next
- Pelvic scan said acyesis nil masses cyst meaning
- Pcos obese anxiety post episodes of body tremors weakness advice
- Forgetting recent things remember past events what should i do